I have been with my boyfriend for about 7 months now. he had back surgery not to long ago and put on Vicodin (hes addicted to them now) to help with the pain he had also been smoking weed (he promised he would stop). well about 3 months ago he started acting funny and lying alot i had my suspicious that he was doing other drugs (he used to be a big druggy) and every time i would ask him he cause a big fight and would make me feel so bad that i could ever think he would do anything like that. well right after chrismas we get in to this big fight and he tells me he's been using cocaine and that everytime i asked him i had been right well that night i moved out. he begged me to come back but i wouldn't. now don't get me wrong i love him so much but i know i need to do whats right for me. i talked to him a few times now and he says he wants to quite it all he says "he hit rock bottom and needs help" so i'm here for him and i want to help and support him! so i went with him to a NA meeting. and i also took all of his drug paraphernalia away so he would have no temptation (he hated it and got really pissed off at me) now he wants me to take him to pick up the last of his prescription for Vicodin and somas i dnt know if i want to let him take any more pills or anything should i take him to get his meds should i continue this way and keep making him go to meetings or am i going to push him to hard. (he says hes been sober for 4 days now)
8 Jan 2012
This is a hard question to answer. I'd like to say that your best option is probably to find a new BF. A person like him is not likely to stop yet. Most of us need to hit rock bottom 3, 4 or even 5 times. And what does he call rock bottom, I wonder? If it was you leaving him, then now that you're back he wants to use his drugs again. The reason I am doubting him is because he wants the Vics and the Soma again. He doesn't seem to understand that quitting the drugs means he can't have them anymore. Not at all. Not unless he needs more surgery or is in a new accident. I'm sorry sweetie, but he is not showing signs he's done getting high. If he was he wouldn't get mad at you taking away his drug paraphernalia. He has every intention of using it again. I have a feeling this guy is a very typical addict. He's also using you. Again, I'm sorry for saying that but I have seen this hundreds of times before. You should leave him. That's what I think. He's into any drug he can get, Vicodin, Soma, Cocaine, they all produce a different high, and he wants them all. Most likely he also drinks. It's very common that a woman like you get's too attached to a man like him, and you want to fix him, but you can't. He can only fix himself. If you stay with this man I can see you coming back here in 5 years as his wife, with a child, and still asking if he's doing drugs behind your back. I hope I'm wrong, and hate me if you like, but this is what I think.
To answer your question, no don't let him have his pills and tell him to keep going to meetings. Remember, anyone can stop using drugs for a few days, even a few weeks. But to quit is hard. Please don't let him BS you. You said you're afraid of pushing him too hard. What does that mean? Do you fear he will hit you? I'm unclear on what you mean.
Take care of you first.
9 Jan 2012
Dear Tsutsui... this is a difficult situation that you are in and I do sympathize with you. Bottom line though dear is that you have done all that you can do. Your boyfriend has to come to this decision on his own. Sure, he did, or so you thought, and asked for your help... but here is where it gets sticky. You helped him with open arms which is wonderful and I applaud you for this. I don't know if he got mad at the NA meeting or the fact that you got rid of his drug paraphernalia, but something set him off... and who is he going to blame... YOU. This is why I say it gets sticky. He has to make all of those decisions on his own so he cannot manipulate and blame you. You can make suggestions and you can be supportive but he has to make the decisions to go to meetings, to get rid of stuff, etc. You might want to go to an ALANON meeting where you can learn how to deal with his addiction. Doing things for him is very co-dependent behavior... he must do for himself...
you will be the punching bag otherwise.
Re: NA vs AA... I have heard that NA meetings are not as good as AA meetings. Don't really know why because I have not been to NA meetings.
Also, if there was someone who also was an addict that could accompany him to an AA meeting??? These are just suggestions.
I suggest that your boyfriend find an addiction counselor if he is truly sincere about wanting to get off the drugs. This will help immensely.
One more thing... anytime a person gets off of opiates, or cocaine, or alcohol, there is withdrawal periods that are very unpleasant.
You might want to suggest to your BF about using suboxone as treatment in coming off of the vicodin. You can go to the website and find a suboxone doc in your area. Look at the website and do a little research on your/his own on suboxone. After that I am sure you will have many questions. Please come back and ask away. Many of us here are on suboxone treatment (including me) as a tool to coming off of opiates. Yes, the drug in suboxone is an opiate also but a much different one, for which I do not really want to confuse you by going into it. But it is different and doesn't give a high and is quickly becoming the gold standard in treating opiate addiction.
So I have given you some food for thought to help your BF help himself.
Remember my dear... you can bring the horse to water but you can't make him drink. You can bring your BF to meetings, take his drug toys away, etc., but you can't make him do the work he needs to do to get him off the drugs... only he can do that.
Good luck. I will remember you guys in my prayers. Please come back if you have any more questions... pup
9 Jan 2012
I agree wholeheartedly with Thor, James, and Laurie. I couldn't add anything else, but that I have been in numerous situations just like your's in the past and I hate to say they never turned out good. It was always broken promises. I got my heart broke so many times because the person I was so desperately trying to fix wasn't ready to be fixed. Unfortunately, he has to do this on his own. He has to want to. I do hope you make the right choices and will pray for you, for I know exactly what you're going through, and it's so not easy. My best wishes for you hon. Ruth
9 Jan 2012
tsutsui2, try and talk to him if he allows. ask him if he wants help, or even tell him about this site. but try and support him, not if he abusive though, an addiction is not easy to kick, but it doe take admitting he has a problem, accountability, and its very important for him to be honest with himself, his dr and others in support groups if he chooses that. sometimes a person just needs that push in the rite direction, not just to be abandoned. hang in there, i hope things get better for you, sending prayers your way
9 Jan 2012
I understand where he's coming from. If he is still in pain from the Surgery.
He might need more time, Is he still in alot of pain ? That could also contribute to his Self medicating with other type drugs for the right kind of
cocktail sort of speek. Try to understand his side of the situation. If the problem is the high he's chaceing . And with out the Pain issue , Then he need to face the fact's. Withdrawl sucks big time and he does'nt want any part of that. And if he can afford his addiction $$$$ He will postpone straightening up. I have been there and done that so many time's. That I learned to sort of budget my Opiates, And bringing myself down with very good planning . however i am still dance around the fire. And fall in more times than I would care to remeber. I have been doing opiate's from heroin , Morphine, Oxycodone Hydorcodone, on and off since the age of twelve. If there is one thing I learned it was to withwrawl comfortable. By the way i am ( 55 ) years old so I had alot of practice. If I can help with a slow detox plan let me know its free and works !!!
- Vicodin Information for Consumers
- Vicodin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vicodin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... last 4 7.5 vics Monday at 8pm and have not had any since then... when will this HORRIBLE feeling go away?
1 answer • 23 Mar 2011